MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS
Catalog Number 8065797002
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that a patient underwent pars plana vitrectomy (ppv) procedure for retinal detachment.The macula was attached by using the intravitreal injection of sulphur hexafluoride (sf6) gas and cryoretinopexy.Post-operatively it was observed that the sf6 gas decreased and did not cover the causative retinal break.The patient required perfluoro propane (c3f8) injection and the gas was expanded with attachment of the macula.The patient condition improved and was discharged.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.10.The gas tank was not returned for evaluation.A review of the batch production record showed no unusual manufacturing issues.A review of the complaint records showed one other complaint against the reported lot.A review of confirmed complaints for the product did not stay in the eye as long as expected showed no complaints since the beginning of 2015.An analysis of the retained samples showed that the product was sf6 (sulfur hexafluoride) and met all release criteria.Nothing was found that would account for the reported event.The root cause of the reported event cannot be determined.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN SULFUR HEXAFLUORIDE (SF6) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15012098
Report Number1610287-2022-00049
Device Sequence Number15148927
Product Code LPO
UDI-Device Identifier00380657970025
UDI-Public00380657970025
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number8065797002
Device Lot Number117308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown